MAUDE Adverse Event Report: ALPHATEC SPINE INC SCREW EXTENDER (STAINLESS STEEL); LXH

ALPHATEC SPINE INC SCREW EXTENDER (STAINLESS STEEL); LXH
Model Number 73724
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the returned instrument (screw extender) found no manufacturing, processing or design related irregularities.The instrument was found to be properly manufactured and released in accordance with the device master record.Although the device was properly manufactured additional investigation was conducted to determine root cause.The analysis showed that the failure mode observed in this event was due to imparting excessive torsional loads to the mating instrument (reducer) during the rod reduction maneuver.Excessive load can be applied due to a tolerance gap condition between the reducer and extenders.The over-torque observation was corroborated by the two design interface analyses (dias) that were performed on the reducer/screw extender interfaces.
 
Event or Problem Description
A 73724 instrument broken.

Brand Name
SCREW EXTENDER (STAINLESS STEEL)
Common Device Name
LXH
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key6152085
Report Number2027467-2016-00107
Device Sequence Number10986266
Product Code LXH
UDI-Device Identifier00844856041691
UDI-Public00844856041691
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number73724
Device Catalogue Number73724
Device Lot Number6910804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2016
Initial Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;